Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 3617  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed23903    
    Printed175    
    Emailed1    
    PDF Downloaded28    
    Comments [Add]    
    Cited by others 2    

Recommend this journal


 

 ADR REPORT
Year : 2011  |  Volume : 57  |  Issue : 4  |  Page : 341-342

Amlodipine-induced petechial rash


1 Department of Pharmacology, Government Medical College, Pandharpur Road, Miraj, Maharashtra, India
2 Departmetns of Obstetrics and Gynecology, Government Medical College, Pandharpur Road, Miraj, Maharashtra, India

Correspondence Address:
M B Murthy
Department of Pharmacology, Government Medical College, Pandharpur Road, Miraj, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.90091

Rights and Permissions

A patient of essential hypertension stabilized on 10 mg amlodipine once daily developed brownish black petechial non-blanching macular rash bilaterally covering the limbs below the knee and dorsum of the feet. History, general and clinical examinations and lab investigations revealed no abnormalities. Temporal association of the onset of rash with amlodipine use, inability to explain rash by natural history of hypertension, possibility of rash with amlodipine and rash resolution on dechallenge placed this reaction in Naranjo score of 6, a probable adverse reaction to amlodipine. Hence the drug was replaced by enalapril. The rash resolved completely over a period of eight weeks.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow